Doctor insights on:
Allergic Reaction To Adhesive Tape
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I'm concerned because the adhesive on monitoring electrode causing allergic reaction. No it's not latex?
No, not latex: Common reaction to adhesives. When you need an EKG, ask your doctor for a steroid cream to put on the sites of the electrodes right after they're removed to limit the development of rash. ...Read more
Allergic reaction to self-adhering wrap on knee which required prednesone. What's in some adhesives? 2nd surgery coming soon!! Know its not latex
Good question: Take the packaging or a piece of the wrap you are allergic to your next surgery. Adhesives are a general class of materials that many patients have allergies. To. Tell your anesthesia and nursing team about the allergy. Discuss options including a steroid during for just after next surgery. Be well. ...Read more
Can a wound vacuum be used over a fasciotomy incision if I had an allergic reaction previously to steri-strips or will I react to the adhesive?
Trial and error: Not all adhesives used in tape or dressings are the same. The plastic covering over the wound vac acts as a water and air tight barrier to allow the vacuum to wick away fluids and bring the wound edges together. You should try it and see what reactions you may encounter. ...Read more
Hi I got a painful blister rash on one side of my anus and I think it may have been an allergic reaction to the adhesive on my sanitary pad.
Shingles?: It may also be a case of shingles. See you doctor to make sure that you get the right Rx since the severity and duration of shingles can be reduced if treated within the first 48 hrs. Even if it is not, painful blister is not something to be ignored. ...Read more
Latex: Many adhesives contain latex. Allergic antibodies (ige) can be formed to latex. Testing with a blood test may identify these antibodies however; false negative reactions are fairly common. (testing may fail to identify this problem accurrately). There have been reports of severe allergic reactions to latex and if you are latex allergic, report this to all healthcare providers, including dentists. ...Read more
It may: Pull the edges closer in opposition but certainly does not guarantee that the wound will heal. Depending on when in the course this was done it may cause more harm than good by introducing infection or causing involution of the wound edge. ...Read more
Will using adhesive/tape on scalp to attach hair wig, affect success of hair transplantation in that same area, in future?
No: I don't believe this will affect future hair transplant success. ...Read more
I had stitches on my forehead and an allergic reaction to the tape. The tape is off and the skin is healing, but its swollen when I wake up in the am.
Possibly: The swelling could be due to the healing of the wound. If the swelling is from the allergic tape reaction, you could apply topical Benedryl. Ice will also help. ...Read more
2days after my aboration my vag became swollen n felt like it was on fire could that be an allergic reaction to the pad I was using or yeast section?
Need to be seen: Given the symptoms and your history, you need to be examined for better management ...Read more
Benadryl (diphenhydramine): Immediately stop eating the food you think is causing the problem. Take liquid or dissolving Diphenhydramine (benadryl). If your reaction is worse: cough, shortness of breath, wheezing, chest tightness, difficulty breathing, hives all over your body, swelling of lips and tongue, etc., then you need to use your Epinephrine autoinjector (epipen, twinject) and go to the nearest emergency room. ...Read more
Yes.: The nature of allergy is that repeat exposure results in repeat, and often more exaggerated, response. There is always the question of whether the initial reaction was true allergy or something else like irritant response or drug side effect. Another important aspect of allergy is "cross-reactivity", which occurs when similarly structured molecules (eg drugs in the same family) are recognized. ...Read more
Often to nickel: The skin can get red itchy and bumpy...Stop wearing it and if not severe (or infected) try cortisone cream (not benadryl) and avoid the jewelry. If it happens with several pieces, bring them to an allergist with a description of the reaction (and maybe picures). The testing can often be done. ...Read more
Drug reactions: The most common drug allergic reactions are to antibiotics like penicillin and sulfa. The second most common drug allergic reactions are Aspirin and nsaids such as ibuprofen. It is also very common for narcotics (morphine, codeine, demerol, (meperidine hydrochloride) etc) to cause itching and hives. ...Read more
IgE antibody: When the body is exposed to an allergen (once or more likely many times), the body can respond by making the antibody ige. On re-exposure, the ige that is attached to mast cells present in the nose, skin, and lungs, degranulates and releases chemical mediators like histamine that leads to the symptoms of an allergic reaction like sneezing, itching, congestion, and swelling. ...Read more
Possible: Latex allergy definitely occurs. People with latex allergy often get rash, itching, or swelling at sites of latex contact like the hands after wearing gloves or the genitals after use of a latex condom. Sometimes lip and mouth reactions can occur with balloons. People can also have reactions to the powder in powdered latex gloves that may carry latex particles. ...Read more
Look for signs: Though s/he can't tell you in words, watch for signs of itching: rubbing her cheeks into your neck or shoulder, crankiness, fussiness and crying without an obvious source. Redness, hives, rashes. Look for puffiness of the face, eyelids, cheeks. Food allergy may trigger vomiting, coughing, and wheezing. If s/he becomes lethargic, or floppy - do not delay: call 911. ...Read more
Often delayed rxn: Foods must generally first be digested, then absorbed into the body so reactions to them are usually delayed and are igg reactions. One often thinks of the peanut allergy that is immediate and deadly which is and ige reaction. The reactions can vary from diarrhea to constipation, skin rashes, joint pains, hair loss and more so testing with a specialty igg blood test is required to "figure it out". ...Read more
Vague question: But allergic reaction is usually but not always associated with itching and the external surface of the body including the skin, gut, lung, nose. When severe, it can be life-threatening (anaphylaxis). If you need more information, you will need to ask more specific questions. ...Read more
Medicines: It depends on the symptoms and the severity of the reaction. Severe reactions require immediate treatment. Mild reactions may respond to over the counter allergy medicines. Avoiding the trigger is also important. See an allergist for continuing or recurrent problems. ...Read more
See Allergist: An allergist is specifically trained and uniquely qualified to identify the causes of allergic reactions. The process includes a detailed history of exposures including timing, an examination, and frequently allergy testing. Allergists love solving these allergy puzzles! ...Read more
Timing and symptoms: Dairy or milk allergy is most common in young children and can present as hives, rash, cough, vomiting, diarrhea, flare of eczema or even more severe symptoms. The symptoms will improve when dairy is stopped and return if dairy is reintroduced. An allergist can perform a skin test or order a blood test to confirm your suspicion. ...Read more
Not enough info.: Please re-ask and be more specific about what you would like to know. For an in-depth discussion consider discussing with your medical provider or asking a provider on Healthtap Prime or Concierge. ...Read more
Yes: Any thing is possible.Get a more detailed answer ›
Need more info.: Please resubmit and describe the symptoms/ signs that you are experiencing. Thanks. ...Read more
Depends: Depends both on the nature of the reaction and injection. Many infusion reactions are not due to a specific immune response, but to a poorly understood nonspecific activation of innate immunity (eg complement activation, cytokine release, or non-IgE basophil degranulation). In such cases, simply decreasing the infusion rate may help. Suggest virtual consult with Allergist to begin a discussion! ...Read more
- Talk to a doctor online
- Allergic to adhesive tape
- Allergic reaction to band aid adhesive
- Allergic reaction to medical tape
- Allergic to adhesive on bandaids
- Allergic reaction
- Allergic to paper tape
- Allergic reaction to makeup treatment
- Allergic reaction to msm
- Allergic reaction to bandage adhesive